MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NW ABLATION SYSTEM, US; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number NWC1US1N
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Syncope/Fainting (4411)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: uneventful microwave ablation, sent to recovery for 3 hours post procedure.2 hour check was unrevealing.Rn then called ir reporting new hypotension (70¿s/50¿s) despite troubleshooting equipment.Ir resident evaluated patient and ordered 500cc ivf bolus but patient lost iv after the procedure and multiple iv starts failed.After 30-40 minutes the patient syncopized and code was called.Icu team arrived initiated fluid resuscitation via io placed at bedside.Emergent ct ordered.¿the patient almost bled to death and required icu admission, embolization, and 14 day admission immediately after the procedure¿ what was the ablation zone? 5.7 x 5.8 cm.Where was the location of lesion? upper pole, left kidney.How many probes were used? 2 pr probes were used.What was the time and power that was used during the procedure? 65 watts for 5 minutes.Who was the surgeon who performed the procedure? dr.(b)(6).Can the date of the procedure be verified and provided? (b)(6) 2022.What was the time that the ablation occurred? 3pm pst.Was there any device deficiency that might have led or contributed to the patient complication? no.What is the patient¿s current status? patient was discharged 14 days after the date of ablation.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a kidney microwave ablation, there was a negative patient out come.They are pulling data to ensure there wasn't any issues because the patient almost died.There was patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/21/2022.An internal rapid response call was held on (b)(6) 2022 to include post market surveillance, customer quality, medical safety, quality, engineering, and sales team to discuss the patient related issue at this account.Per the local rep, the description provided in the complaint was the same as the rep was given from the facility since the rep was not present for the procedure.The mso asked a series of questions.The rep confirmed that the tumor was in the upper pole of the left kidney.The probe approach was unknown for this procedure and this surgeon does not have a general approach since there have not been a lot of cases.In the provided imaging, it was observed there was a vessel injury in the middle-lower pole.The rep said the information he was given was ¿the lower portion of the kidney exploded.¿ but the rep was not given any information around what could have caused this experience.When the facility initially reached out, they seemed to be looking for data from call home to see if the machine had malfunction at any point during the procedure.The person who reached out was not the doctor who performed the procedure.The temperature did range a bit but everything else seen on the machine, there was nothing wrong.The rep will follow up with the contact asking what the probe approach was and if there were any device issues that could have contributed to the bleeding issue.Investigation summary: call home was reviewed for system nm17nea00540 on (b)(6) 2022.This was a 2 delivery, 3 probe liver ablation case.For the first delivery, a pr15, jj21ncb41556, was connected to channel 1, tested , and put into tissu-loc.A 5:00, 65w ablation was completed.The temperature ranged greatly, from 40c to 120c.The probe was disconnected.During the next delivery, two new probes, jj21ncb53333 (channel 1) and jj21ncb41653 (channel 2) were connected, tested, and put into tissu-loc.Both probes ablated for 5:00, 65w.The temperatures were normal, ranging from 100c to 125c.Both probes were disconnected and this marked the end of the case.The root cause of the ablation temperature ranging more than normal is unknown.No major issues were seen in call home.Mso assessment of provided images: multiple ct images of various timepoints consisting of both axial and coronal views were sent in for evaluation.Two left renal arteriogram images taken before and after embolization treatment were also submitted for evaluation.On the ct images, two axial images labelled as post ablation and 15 minutes post ablation as well as coronal reconstruction images showed left kidney hemorrhage.Dynamic changes are observed on different time points (i.E, 2020 vs 2021).The locations of the two ablation probes used in the procedure were confirmed on ct images.On the left renal arteriogram image labelled as img 4763, renal artery bleeding from middle renal artery and a lower pole branch is detected.Following multiple coil embolization, the distal middle arterial and lower pole branches were blocked and no further bleeding identified on the arteriography img 9452.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2022.Additional information was requested and the following was obtained: we only punctured the renal capsule once with each probe.There were no abnormal approaches with the probes.All the probe placement/adjustments were done in the direction of the superior pole during the same phase of respiration each time.The probe did not go through and was never physically near the lower pole.

Brand Name
NW ABLATION SYSTEM, US
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key13842877
Report Number3008769756-2022-00011
Device Sequence Number14674151
Product Code NEY
UDI-Device Identifier00853719006753
UDI-Public00853719006753
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNWC1US1N
Device Catalogue NumberNWC1US1N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/25/2022
Supplement Date Received by Manufacturer03/30/2022
04/25/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date04/21/2022
05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown